Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
I made the prolonged mistake of not refilling my meds for about 3 weeks. Whoops! I'm on 20 mg of aripiprazole (Abilify) and 200 mg of lamotrigine (Lamictal), which I've been on for about 2 years in varying doses. So my friends finally took me to the pharmacist today to pick them up, but I want to make sure I'm safe about going back on. Should I slowly increase dosages? Or can I just start back on my normal amount ASAP? I would go to a psychiatrist to figure this out, but I there aren't any appointments for another 2 weeks.
I was prescribed Lamictal 150 mg for racing thoughts, generalized and social anxiety, and rapid speech. While on Lamictal 150 mg I got a routine blood test and my PCP (Primary care Physician) asked me if I was sick when I got the blood test, because I had a high White blood cell count, and had a high Lymph count. I told her no, but that I started a new med a few weeks ago (Lamictal 150 mg), and at times I felt kind of crappy on it, and that what I think was causing the increased white cell and lymph counts. A few weeks later she followed up with another blood test to make sure my WBC weren't increasing or changing, but they were staying at the same level. I'm 99% sure the increased WBC and Lymph counts are from Lamictal 150 mg, because the same thing happened with Lamictal 150 mg a few years ago.
So, I read online that anti-convulsants can cause increased white blood cell counts. I'm ok with this, because the Lamictal is helping me (On a side note- actually now I'm taking Lamictal 175 mg without my psychiatrist's knowledge or prescription, because I wanted to see if it would help me more than 150 mg, and it has- but she wanted me to go on Latuda 20 mg and to go down to Lamictal 100 mg.) But I wonder if having the high WBC is healthy. BTW, the highest my WBC count should be is under 10.8, and mine's 12.1, and the highest my Lymph count should be is 3.1, mine is 4.4 (On Lamictal 150 mg).
I'm just wondering if anyone else has had this happen to them on Lamictal or on another anti-convulsant/mood stabilizer, and is it ok or healthy to have this side effect. I will be sure to bring this up with my psychiatrist on our next meeting.
Thank you in advance,
I was discharge from the Psych hospital on November 9th. While in the hospital they started me on lithium to manage the bipolar and also suicidal ideations. Since I have felt horrible my side effects:
-internal restlessness (akathesia)- I take a bath 2-4x a day to help my body calm down.
-acne and skin going from very soft to rough
-labile emotions (crying at everything to road rage when people drive like jerks)
-inability to focus and work
-sexual dysfunction (goes with the akathesia)
-headaches and nausea when my levels are too high
- I cant keep my levels in a normal range at 1200mg they are too low @ .6 and at 1500 mg they are too high @ 1.2
After a month of trying really hard to be medication compliant and stay on lithium I begged my PDOC to switch me. She finally agreed today. I was hoping to get opinions on medications that have been the most effective at managing your Bipolar. If you have any info on lamictal I'd really appreciate it.
I am diagnosed bipolar 2, OCD, GAD, and at one point ADHD although the psychs can’t decide if it’s true or not.
wellbutrin xl 450 mg in morning
lamictal 200mg at night
lexapro 10mg morning for the GAD and OCD my OCD is the obsessive thoughts type.
My issue being mainly that I lack motivation and am tired all the time as well very hungry and have gained weight but can’t find the hunger control to diet and can’t find the motivation to exercise.
yes it’s terrible and could be affecting all of this but for years it’s the only way I can function half a pot or a whole pot of coffee in the morning and occasionally a monster or two in the afternoon I practically live on caffeine.
i sleep ok usually about 7-8 hours a night.
luckily I have a job currently although I’m a serial job hopper.
somehow I have a wife and daughter who put up with me. I’m on my 20’s
im 6 foot tall and was originally 225 when I was exercising but after wife’s pregnancy and post partum and life of course I’m now 289.
just trying to see if anyone has experienced similar cocktails because although I’ve been under treatment off and on since 15 I have honestly not tried many meds more so favoring trying different doses of the same med because I have enough of a hard time holding a job without the med game happening.
i have tried seroquel which is a never again
strattera which messed with blood pressure. Gabapentin which is absolutely not. Adderall which was obviously awesome but is likely bad for the bipolar. Abilify which made me feel mentally handicapped. Buspar which made me practically forget my own name.
Just found this place and basically looking for any experiences, thoughts etc.